MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE SHOULDER COMPONENTS; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED

EXACTECH, INC. EQUINOXE SHOULDER COMPONENTS; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Model Number 320-01-38
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Purulent Discharge (1812); Failure of Implant (1924); Unspecified Infection (1930); Pain (1994); Swelling/ Edema (4577)
Date of Event 06/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the patient had an initial right tsa on (b)(6) 2016.The patient presented with swelling and pain in their right shoulder.The surgeon opened the shoulder and found frank pus in joint.The glenosphere, tray and liner were removed, but could not get the stem out.Decision to perform dair procedure made.There was no reported breakage of a device or surgical delay/prolongation.The patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
Pending investigation.D10: 4113807 300-01-11 - equinoxe, humeral stem primary, press fit 11mm.4277010 315-35-00 - glnd kwire.4279690 320-10-00 - equinoxe reverse tray adapter plate tray +0.4279907 320-15-01 - eq rev glenoid plate.4257768 320-15-05 - eq rev locking screw.4248153 320-20-00 - eq reverse torque defining screw kit.4126613 320-20-18 - eq rev compress screw lck cap kit, 4.5 x 18mm.4277156 320-20-18 - eq rev compress screw lck cap kit, 4.5 x 18mm.4252666 320-20-30 - eq rev compress screw lck cap kit, 4.5 x 30mm.4129894 320-20-38 - eq rev compress screw lck cap kit, 4.5 x 38mm.2233357 320-20-42 - eq rev compress screw lck cap kit, 4.5 x 42mm.4246059 320-38-00 - equinoxe reverse 38mm humeral liner +0.4332952 321-20-00 - equinoxe reverse shoulder drill kit.
 
Additional Manufacturer Narrative
H3: based on review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.The cause of the infection and subsequent revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition.
 
Additional Manufacturer Narrative
Based on review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.The cause of the infection and subsequent revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition.This follow-up report is being submitted to relay corrected information.The following sections were corrected: b1, b2, b5, d1, d4 (remove expiration date), d8, f10 (remove data from initial), g1, g4, h4 (remove manufactured date), h6: clinical code, type of investigation, investigation findings and investigation conclusion.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
 
Event or Problem Description
As reported, the patient had an initial right tsa.The patient presented with swelling and pain in their right shoulder.The surgeon opened the shoulder and found frank pus in joint.The glenosphere, tray and liner were removed, but could not get the stem out.Decision to perform dair procedure made.There was no reported breakage of a device or surgical delay/prolongation.The patient was last known to be in stable condition following the event.

Brand Name
EQUINOXE SHOULDER COMPONENTS
Common Device Name
PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key17330010
Report Number1038671-2023-01664
Device Sequence Number17523653
Product Code HSD
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2026
Device Model Number320-01-38
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer12/15/2023
02/07/2026
Initial Report FDA Received Date07/14/2023
Supplement Report FDA Received Date12/19/2023
02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/08/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale